Skip to main content
Top
Published in: Applicable Algebra in Engineering, Communication and Computing 1/2022

17-04-2020 | Original Paper

A partial characterization of Hilbert quasi-polynomials in the non-standard case

Authors: Massimo Caboara, Carla Mascia

Published in: Applicable Algebra in Engineering, Communication and Computing | Issue 1/2022

Log in

Activate our intelligent search to find suitable subject content or patents.

search-config
loading …

Abstract

In this paper, we present some work towards a complete characterization of Hilbert quasi-polynomials of graded polynomial rings. In this setting, a Hilbert quasi-polynomial splits in a polynomial F and a lower degree quasi-polynomial G. We completely describe the periodic structure of G. Moreover, we give an explicit formula for the \((n-1)\)th and \((n-2)\)th coefficient of F, where n denotes the degree of F. Finally, we provide an algorithm to compute the Hilbert quasi-polynomial of any graded polynomial ring.

Dont have a licence yet? Then find out more about our products and how to get one now:

Springer Professional "Wirtschaft+Technik"

Online-Abonnement

Mit Springer Professional "Wirtschaft+Technik" erhalten Sie Zugriff auf:

  • über 102.000 Bücher
  • über 537 Zeitschriften

aus folgenden Fachgebieten:

  • Automobil + Motoren
  • Bauwesen + Immobilien
  • Business IT + Informatik
  • Elektrotechnik + Elektronik
  • Energie + Nachhaltigkeit
  • Finance + Banking
  • Management + Führung
  • Marketing + Vertrieb
  • Maschinenbau + Werkstoffe
  • Versicherung + Risiko

Jetzt Wissensvorsprung sichern!

Springer Professional "Wirtschaft"

Online-Abonnement

Mit Springer Professional "Wirtschaft" erhalten Sie Zugriff auf:

  • über 67.000 Bücher
  • über 340 Zeitschriften

aus folgenden Fachgebieten:

  • Bauwesen + Immobilien
  • Business IT + Informatik
  • Finance + Banking
  • Management + Führung
  • Marketing + Vertrieb
  • Versicherung + Risiko




Jetzt Wissensvorsprung sichern!

Springer Professional "Technik"

Online-Abonnement

Mit Springer Professional "Technik" erhalten Sie Zugriff auf:

  • über 67.000 Bücher
  • über 390 Zeitschriften

aus folgenden Fachgebieten:

  • Automobil + Motoren
  • Bauwesen + Immobilien
  • Business IT + Informatik
  • Elektrotechnik + Elektronik
  • Energie + Nachhaltigkeit
  • Maschinenbau + Werkstoffe




 

Jetzt Wissensvorsprung sichern!

Literature
1.
go back to reference Bavula, V.V.: Identification of the Hilbert function and Poincarè series, and the dimension of modules over filtered rings, Russian Academy of Sciences. Izv. Math. 44(2), 225 (1995)MathSciNetCrossRef Bavula, V.V.: Identification of the Hilbert function and Poincarè series, and the dimension of modules over filtered rings, Russian Academy of Sciences. Izv. Math. 44(2), 225 (1995)MathSciNetCrossRef
2.
go back to reference Bruns, W., Herzog, J.: Cohen–Macaulay Rings. Cambridge University Press, Cambridge (1998)CrossRef Bruns, W., Herzog, J.: Cohen–Macaulay Rings. Cambridge University Press, Cambridge (1998)CrossRef
3.
go back to reference Bruns, W., Ichim, B.: On the Coefficients of Hilbert Quasipolynomials. Proc. Am. Math. Soc. 135(5), 1305–1308 (2005)MathSciNetCrossRef Bruns, W., Ichim, B.: On the Coefficients of Hilbert Quasipolynomials. Proc. Am. Math. Soc. 135(5), 1305–1308 (2005)MathSciNetCrossRef
5.
go back to reference Caboara, M., Mascia, C.: On the Hilbert quasi-polynomials for non-standard graded rings. ACM Commun. Comput. Algebra 49, 101–104 (2015)MathSciNetCrossRef Caboara, M., Mascia, C.: On the Hilbert quasi-polynomials for non-standard graded rings. ACM Commun. Comput. Algebra 49, 101–104 (2015)MathSciNetCrossRef
6.
go back to reference Dalzotto, G., Sbarra, E.: Computations in weighted polynomial rings. Analele Stiintifice ale Universitatii Ovidius Constanta 14(2), 31–44 (2006)MathSciNetMATH Dalzotto, G., Sbarra, E.: Computations in weighted polynomial rings. Analele Stiintifice ale Universitatii Ovidius Constanta 14(2), 31–44 (2006)MathSciNetMATH
7.
8.
go back to reference Dichi, H., Sangaré, D.: Hilbert functions, Hilbert-Samuel quasi-polynomials with respect to \(f\)-good filtrations, multiplicities. J. Pure Appl. Algebr. 138(3), 205–213 (1999)MathSciNetCrossRef Dichi, H., Sangaré, D.: Hilbert functions, Hilbert-Samuel quasi-polynomials with respect to \(f\)-good filtrations, multiplicities. J. Pure Appl. Algebr. 138(3), 205–213 (1999)MathSciNetCrossRef
9.
go back to reference Herzog, J., Puthenpurakal, T.J., Verma, J.K.: Hilbert polynomials and powers of ideals. In: Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 145, No. 3, pp. 623–642. Cambridge University Press (2008) Herzog, J., Puthenpurakal, T.J., Verma, J.K.: Hilbert polynomials and powers of ideals. In: Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 145, No. 3, pp. 623–642. Cambridge University Press (2008)
10.
go back to reference Hoang, N.D., Trung, N.V.: Hilbert polynomials of non-standard bigraded algebras. Mathematische Zeitschrift 245(2), 309–334 (2003)MathSciNetCrossRef Hoang, N.D., Trung, N.V.: Hilbert polynomials of non-standard bigraded algebras. Mathematische Zeitschrift 245(2), 309–334 (2003)MathSciNetCrossRef
13.
go back to reference Vasconcelos, W.: Computational methods in commutative algebra and algebraic geometry, volume 2, Springer Science & Business Media (2004) Vasconcelos, W.: Computational methods in commutative algebra and algebraic geometry, volume 2, Springer Science & Business Media (2004)
Metadata
Title
A partial characterization of Hilbert quasi-polynomials in the non-standard case
Authors
Massimo Caboara
Carla Mascia
Publication date
17-04-2020
Publisher
Springer Berlin Heidelberg
Published in
Applicable Algebra in Engineering, Communication and Computing / Issue 1/2022
Print ISSN: 0938-1279
Electronic ISSN: 1432-0622
DOI
https://doi.org/10.1007/s00200-020-00423-1

Other articles of this Issue 1/2022

Applicable Algebra in Engineering, Communication and Computing 1/2022 Go to the issue

Acknowledgment

Acknowledgment

Premium Partner